Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Sleepiness,fatigue,BP 122/60,amlodipine besylate,diltiazem,benazepril,terazosin

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
I have been taking amlodipine besylate, diltiazem, benazepril/hctz 20/12.5 and terazosin 10mg for at least two years and have struggled with sleepiness & fatigue. I am 70 years old, weigh 188, do light exercise, eat well and still work. My bp with all meds is 122/60. Leaving off one med my bp is 140/70.
Who do you think is causing the most sleepiness? I suspect it is a combination, but if I leave off one which one would you stop? Any other suggestions , besides see your doc, to decrease the side effects?
How do I confirm my questions after I have paid?
Posted Thu, 26 Apr 2012 in General Health
Answered by Dr. Raju A.T 5 hours later

Thanks for your query.

Terazosin amongst the drugs you mentioned does have a potential to induce sleep or cause drowsiness and the fatigue could be suspected to be due to Amlodepin.

Stopping Terazocin may not affect the Blood pressure much.Only if you have symptomatic BPH ( Benign Prostatic Hypertrophy) Terazosin could be helpful even when on other potent drugs you mentioned above.If that is not the case(no BPH symptoms ) stopping Terazocin does cause no harm.

To alleviate the fatigue you have I would consider a conservative measure like increase energy intake through juices will suffice, Since Amlodepin is one of the chief and potent drug in controlling the BP, thoughts about stopping or reducing the dose may not be encouraged.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor